Alert archive / Georgia / River Flood Warnings in 2017

River Flood Warning 5, NWS Jacksonville, FL

January 24, 2017Brantley County, Georgia

NWS Jacksonville, FL issued this river flood warning at Jan 24, 2017, 10:27 AM EST for Brantley County, Georgia. It took effect at Jan 26, 2017, 4:00 PM EST. It was in force for 12 days.

The area

The counties it named.

The facts

Issued
Jan 24, 2017, 10:27 AM EST (15:27 UTC)
In effect from
Jan 26, 2017, 4:00 PM EST
Expired
Feb 7, 2017, 8:02 PM EST
In force
12 days
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Flood severity
Minor

County Brantley County, GA

The river

Written for the forecast point Satilla River at Atkinson (ATKG1). The gauge peaked at 17.05 ft at Jan 30, 2017, 2:00 PM EST.

actionminormoderate10152001/2401/2501/2601/2701/2801/2901/3001/3102/0102/0202/0302/0402/0502/0602/0702/0802/09
Action stage
11 ft
Minor stage
13 ft
Moderate stage
19 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02228000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this river flood warning went out at Jan 24, 2:32 AM EST, 7 hours 55 minutes earlier.

Area forecast discussion, Jan 24, 2:32 AM EST, 7 hours 55 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
232 AM EST Tue Jan 24 2017

.NEAR TERM /Today-Tonight/...

Today...Gusty west winds early this morning at 15-20G25-30 mph
will fade through the day to 10-15G20 mph as low departs the
region. Sunny skies will help push max temps to slightly above
normal levels in the upper 60s across SE GA and lower 70s across
NE FL.

Tonight...Mainly Clear skies as High pressure builds across the
region and this will set up decent radiational cooling conds and
have gone a couple of degrees below guidance and will see
widespread temps near 40/lower 40s inland with even a few isolated
pockets of upper 30s in colder locations but probably still just
above the threshold to allay any frost concerns. Lows in the mid
to upper 40s along the coast.

.SHORT TERM /Wednesday and Thursday/...

Deep southwesterly flow will strengthen on Wednesday in advance of
an approaching cold front. This pattern, with plenty of sunshine,
usually results in temps a couple of degrees above guidance. This
will yield temps a good 10 to 15 degrees above normal which will
also carry over into Wednesday night as dewpoints climb into the
lower 60s and low clouds advect in off the Gulf, paving the way
for a mild January night. Conditions will also be breezy at times
Wednesday night.

A line of scattered to numerous showers just ahead of the cold
front will reach southeast Georgia by sunrise Thursday morning and
then quickly shift southeast across our forecast area through
early Thursday afternoon. Shear will be high but cape will be
very low. Adequate moisture and appreciable low level forcing
along the front will be supportive of a decent coverage of light
to moderate rain showers, especially along and north of I-95.
Rainfall amounts however will be light with most areas averaging
around a tenth of an inch or less. Showers will become more widely
scattered south of I-10 as they become farther removed from what
little upper level support there will be.

The cold front and its leading shower activity will push south of
our area by late Thursday afternoon with breezy northwest winds
immediately trailing the cold front. Cold dry air advection will
bring a return to below normal weather starting Thursday night,
with min temps Thursday night expected to be some 20 degrees
colder than the night before.

.LONG TERM /Friday through Monday/...

Below normal temps will prevail over the upcoming weekend into
next week. Light freezes will be possible at normally colder wind
protected areas of our interior counties. Most areas will remain
primarily dry but a few light showers will be possible across our
southern zones late in the weekend. A reinforcing dry cold front
is expected to move through next Monday.

&&

.AVIATION...
VFR through the period. Strong Gusty winds 12-15G20 knots early
this morning at the surface will be too much to warrant LLWS even
with 30-35 knot winds around 1000ft with speed shear marginal and
no directional shear expected.

&&

.MARINE...
Strong offshore flow of 25-30 knots with frequent gusts to gale
force will slowly fade early this morning and gale warnings will
be replaced with SCA and those will fade by the afternoon hours as
well. No headlines tonight and Wed as high pressure ridge crosses
the waters then SCA flags are now expected ahead of and along the
next frontal passage over the offshore waters on Wed Night/Thu
with SCEC headlines nearshore with subsiding winds/seas for
Fri/Sat.

Rip Currents: Low Risk in the offshore flow.

&&

.HYDROLOGY...
Minor River Flooding expected on the Satilla and Altamaha River
basins this week.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  67  41  75  60 /   0   0   0  30
SSI  65  49  73  60 /   0   0   0  10
JAX  71  44  76  61 /   0   0   0  10
SGJ  71  47  76  62 /   0   0   0  10
GNV  71  42  76  60 /   0   0  10  10
OCF  72  44  77  61 /   0   0   0  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until 3 PM EST this afternoon for Waters
     from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
     NM-Waters from Fernandina Beach to St. Augustine FL from 20
     to 60 NM-Waters from St. Augustine to Flagler Beach FL from
     20 to 60 NM.

     Gale Warning until 4 AM EST early this morning for Waters from
     Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
     Waters from Fernandina Beach to St. Augustine FL from 20 to
     60 NM-Waters from St. Augustine to Flagler Beach FL from 20
     to 60 NM.

     Small Craft Advisory until 9 AM EST this morning for Coastal
     waters from Altamaha Sound to Fernandina Beach FL out 20 NM-
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM.

&&

Hess/Shuler/
Hazardous weather outlook, Jan 24, 2:28 AM EST, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
228 AM EST TUE JAN 24 2017

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-251100-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
228 AM EST TUE JAN 24 2017

...SMALL CRAFT ADVISORY FOR THE COASTAL WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SMALL CRAFT ADVISORY IN EFFECT FOR THE COASTAL WATERS.

MINOR FLOODING OCCURRING ALONG PORTIONS OF THE ALTAMAHA AND
SATILLA RIVER BASINS IN SOUTHEAST GEORGIA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

MINOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE ATLAMAHA AND
SATILLA RIVER BASINS IN SOUTHEAST GEORGIA.

SMALL CRAFT ADVISORY CONDITIONS CAN BE EXPECTED OVER THE OFFSHORE
WATERS WITH THE NEXT FRONTAL PASSAGE ON WEDNESDAY NIGHT AND
THURSDAY.

LIGHT FREEZE AND/OR FROST CONDITIONS MAY BE POSSIBLE OVER INLAND
AREAS THIS WEEKEND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 9:43 AM ESTRiver Flood WarningJAXJeff Davis, Montgomery, Toombs9 days

Nearby

River Flood Warnings in Georgia, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.